MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE
Model Number TCR10
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4), date sent: 7/5/2023, d4: batch #unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information was requested, and the following was obtained: 1.Could you please clarify how long was the delay (hours/minutes)? about 5-10 minutes.2.Was there any patient consequence as a result of the procedure being prolonged? no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a ileostomy closure and after using a linear stapler, the surgeon realized that on one side of the application, there was no staple line.So 2 lines on one side of the cutting line, and 0 line on the other side.The surgeon had to do everything again manually.There was a surgery delay due to the reported event.The procedure was successfully completed.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/10/2023.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/25/2023.The lot# 427c93 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/7/2023 d4: batch #963a66.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample revealed that one tcr10 reload was received with no apparent damage.The reload was returned fully fired.No functional test could be performed due to the condition of the reload.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: place the instrument across the tissue for transection or into the lumen to form an anastomosis.For instruments with no knife, place the instrument across the tissue to be stapled.With the alignment/locking lever in the completely opened position, join the instrument halves together by aligning from either the front, center or back of the instrument.To adjust tissue on the forks before firing, move the alignment/locking lever to the intermediate position.This allows maneuvering of the tissue while the instrument halves are joined.Close the alignment/locking lever completely when the tissue is properly in place.To fire the linear cutter, place the thumb on the firing knob and two fingers on the shoulders of the linear cutter.Fire the instrument by pushing the firing knob completely forward.Completely return the firing knob to the original ¿return knob here¿ position.Separate the instrument halves by opening the alignment/locking lever and remove the instrument.Event described could not be confirmed as the cartridge was received fully fired.A manufacturing record evaluation was performed for the finished device batch number 963a66, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17259233
Report Number3005075853-2023-04602
Device Sequence Number8061761
Product Code GDW
UDI-Device Identifier10705036003045
UDI-Public10705036003045
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTCR10
Device Catalogue NumberTCR10
Device Lot Number427C93
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer07/19/2023
07/28/2023
10/19/2023
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date07/25/2023
08/10/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown